Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 1, 2012, 2:55 PM CDT for Brown County, Minnesota. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 1, 2012, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:05 PM CDT | HAIL 1.5 | 4 W St George, MN | LASTED FIVE MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS83 KMPX 011955 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SUN JUL 1 2012 MNZ074-075-012030- BROWN-NICOLLET- 255 PM CDT SUN JUL 1 2012 ...THUNDERSTORM DEVELOPING OVER BROWN AND NICOLLET COUNTIES THROUGH 330 PM CDT... AT 251 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF ST GEORGE. THIS STORM WAS MOVING NORTH AT 20 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ST GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4446 9465 4445 9440 4429 9454 4434 9469 TIME...MOT...LOC 1955Z 202DEG 17KT 4437 9459 $$ CLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:16 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 1, 1:16 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 116 PM CDT SUN JUL 1 2012 .UPDATE... UPDATED FOR AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 259 AM CDT SUN JUL 1 2012/ A VERY COMPLEX WX PATTERN IN TERMS OF CHC/S OF RAINFALL OVER THE NEXT SEVERAL DAYS...ESPECIALLY ASSOCIATED WITH A FRONTAL BOUNDARY LATER TODAY...AND THROUGH NEXT WEEK. FIRST...THE HEAT AND HUMIDITY WILL BUILD ACROSS THE UPPER MIDWEST STARTING TODAY...AND MAXIMIZE FROM TUE THROUGH FRI AS THE UPPER RIDGE BUILDS ACROSS THE CENTRAL PLAINS...AND THICKNESS VALUES RISE ABV 580DM. THE ONLY CONCERN WITH HIGH TEMPS WILL DEPEND UPON THE AMT OF CLOUD COVER AND ASSOCIATED SHRA/TSRA NEAR THE FRONTAL BOUNDARY. THIS FRONT WILL ALSO AID IN POOLING DEW PTS TO NEAR OR ABV 70 DEGREES WHICH WILL BEGIN LATER THIS AFTN AS A WARM FRONT MOVES NORTHWARD ACROSS IA...AND INTO SW MN. THIS FRONTAL BOUNDARY WILL BE THE MAIN PLAYER IN SHRA/TSRA CHC/S OVER THE NEXT SEVERAL DAYS...STARTING THIS EVENING...AND LASTING THRU NEXT WEEKEND. ALTHOUGH SUBTLE SHRTWV/S WILL LEAD TO SOME UNCERTAINTY FOR PRECIPITATION CHC/S...THE BULK OF THE PRECIPITATION SHOULD REMAIN ALONG THIS FRONT. EVEN THOUGH ANY ONE MODEL MAY HAVE A BETTER HANDLE/PROBABILITY OF POPS AND ASSOCIATED QPF FIELD...NOT ONE MODEL DOES A GOOD JOB OVERALL. THEREFORE...TRYING TO PIN-POINT SHRA/TSRA AND THE AMT OF COVERAGE IS LOW DURING THIS FORECAST POINT. BUT...USING A BLEND OF SEVERAL MODELS DOES DISPLAY A BETTER OVERALL TREND OF WHERE THE BEST CONVERGENCE ALONG THE FRONT AND MOISTURE POOLING IS...THAT WOULD LEAD TO SHRA/TSRA GENERATION. OTHER CONCERNS IS WHETHER A SIGNIFICANT CAP WOULD DEVELOP AND LIMIT COVERAGE. HOWEVER...LOOKING AT THE REFLECTIVITY PATTERN ACROSS THE U.S. OVER THE PAST FEW DAYS...ESPECIALLY WHERE 70H TEMPS WERE ABV 14C...ANY WEAK SHRTWV CAN BREAK THIS CAP. AS FOR SVR WX...MOST UNSTABLE CAPES ARE OVERWHELMING ALONG THE FRONT ACROSS IA/OHIO VALLEY WHICH PROVIDED FOR THE STRONG DERECHO ON FRIDAY. SO...WITH A STRONG 50H JET STREAK MOVING ACROSS THE DAKOTAS...INTO CENTRAL MN MONDAY NIGHT...THIS COULD BE A GOOD SCENARIO FOR A DERECHO TO DEVELOP IN OUR AREA IF IT DEVELOPS. THERE IS NO DOUBT THAT HEAT INDICES WILL APPROACH OR EXCESS 105 DEGREES IN SEVERAL AREAS OF THE FA OVER THE SEVERAL DAYS. THE BEST AREAS THAT WILL SEE CONSECUTIVE 105 OR GREATER OVER A THREE DAY PERIOD WILL BE ALONG THE MINNESOTA RIVER VALLEY...AND THE TWIN CITIES METRO AREA...MAINLY THE URBAN AREA. HAVE CONSIDERED ISSUING AN EXCESSIVE HEAT WATCH FOR A GOOD PORTION OF THE FA...BUT THERE REMAINS SOME UNCERTAINTY ON RAINFALL CHC/S ON MONDAY WHERE HEAT INDICES RISE ABV 105 IN SC/WC MN. THE BEST SCENARIO WOULD BE AN EXCESSIVE HEAT WATCH FOR TUE THRU THU FOR AREAS IN THE TWIN CITIES...AND AREAS IN SC/SW/WC MN. LATER SHIFTS CAN GET A BETTER DETAILED ANALYSIS ON WHERE AND WHEN. ANOTHER ASPECT OF THE HEAT IS THE STANDARD DEVIATIONS FORECAST FOR NEXT WEEK...ESPECIALLY ON THE EC WHICH HAS ANOMALIES ARND 2.5 TO 3.0 ABV NORMAL. FOR EARLY JULY...THIS WOULD LEAD TO SOME TEMPS RISING ABV 100 DEGREES. HOWEVER...WITH DEW PTS STILL NEAR OR SLIGHTLY ABV 70 DEGREES... WOULD LIKELY HOLD OFF ON ANY TEMPS THAT HIGH UNTIL I SEE MORE MIXING DEVELOP. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ MAIN CONCERN IS THE THREAT FOR THUNDERSTORMS...MAINLY LATE THIS AFTERNOON AND EVENING IN SRN MN INTO WISC. WARM FRONT DRAPED ACROSS NWRN IA ALONG WITH WHAT LOOKS LIKE SOME REMNANT MCV IN NORTHEASTERN NEBRASKA. LOBE OF THIS ENERGY MAY SLIDE ACROSS SRN MN. MODELS DO WANT TO BREAK OUT STORMS THIS AFTERNOON. CU FIELD FROM WC INTO SWRN MN WOULD BE THE AREA FOR STORMS TO DEVELOP... THEN SPREAD EAST AND REACH KMSP AROUND 00Z AND KEAU AFTER 02Z. MOST AREAS WILL SEE E OR SE WINDS NORTH OF THE FRONT...BECOMING SOUTHERLY TOMORROW MORNING IN SRN MN WITH WARM FRONTAL PASSAGE. LATE NIGHT STORMS TONIGHT IN ND MAY CLIP KAXN AFTER 12Z MONDAY. HOT WX WILL OF COURSE LEAD TO LONGER TAKEOFFS/LANDINGS. KMSP...CONFIDENCE ONLY AVERAGE FOR THUNDERSTORMS LATE AFTERNOON AND EVENING. SOME CHANCE THEY COULD START AS EARLY AS 2230Z AND AS LATE AS 02Z. BEST TIMING LOOKS TO BE AFTER 00Z. WARM FRONT SHOULD STAY SOUTH OF KMSP THROUGH 12Z TUESDAY...KEEPING A SE WIND OVER THE AIRFIELD AND MAYBE EVEN EAST OVERNIGHT. APPROACH AND PASSAGE OF WARM FRONT SHOULD OCCUR AFTER 12Z TUESDAY...RESULTING IN SOUTH WINDS. /OUTLOOK... .TUESDAY...VFR. HOT/HUMID. SLIGHT CHANCE OF TSRA. VARIABLE WIND 5-10 KT BECOMING NORTHWEST. .WEDNESDAY...VFR. HOT/HUMID. SLIGHT CHANCE OF TSRA. WINDS SE 10-15 KT. .THURSDAY. VFR. HOT/HUMID. WINDS S 10-20 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/TDK
Hazardous weather outlook, Jul 1, 1:48 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 148 PM CDT SUN JUL 1 2012 MNZ073>075-082>085-091>093-021900- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- 148 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED OR SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT IN SOUTH CENTRAL MINNESOTA. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT...AND POSSIBLY SOME HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL BE THE MAIN STORY...WITH THE WORST CONDITIONS LIKELY BY THE MIDDLE OF THE WEEK. HIGHS IN THE 90S WITH HEAT INDICES AROUND 105 WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. THERE MIGHT EVEN BE ACTUAL HIGH TEMPERATURES REACHING TRIPLE DIGITS. RELIEF IS NOT EXPECTED UNTIL SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...AGAIN ON WEDNESDAY AND ALSO FRIDAY. A FEW SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ041>045-047>070-076>078-WIZ014>016-023>028-021900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-EAU CLAIRE- 148 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT LIKELY...THOUGH ONE OR TWO STORMS COULD PRODUCE STRONG WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL BE THE MAIN STORY...WITH THE WORST CONDITIONS LIKELY BY THE MIDDLE OF THE WEEK. HIGHS IN THE 90S WITH HEAT INDICES AROUND 105 WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...AND IN SOME AREAS ON FRIDAY. THERE MIGHT EVEN BE ACTUAL HIGH TEMPERATURES REACHING TRIPLE DIGITS. RELIEF IS NOT EXPECTED UNTIL FRIDAY IN WEST CENTRAL MINNESOTA...AND FRIDAY NIGHT OVER THE REST OF THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...AGAIN ON WEDNESDAY AND ALSO FRIDAY. A FEW SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS UNLIKELY FOR TONIGHT...BUT MAY BE NEEDED ON MONDAY OR MONDAY NIGHT.
In the hours before
Special weather statement, Jul 1, 2:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 238 PM CDT SUN JUL 1 2012 MNZ091-012030- MARTIN- 238 PM CDT SUN JUL 1 2012 ...THUNDERSTORMS MOVING OVER MARTIN COUNTY THROUGH 330 PM CDT... AT 235 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF CEYLON. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WILBERT. WELCOME. FOXLAKE. FAIRMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4378 9466 4366 9434 4351 9455 4357 9476 TIME...MOT...LOC 1938Z 208DEG 12KT 4360 9460 CLF
Special weather statement, Jul 1, 2:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SUN JUL 1 2012 MNZ074-075-012030- BROWN-NICOLLET- 255 PM CDT SUN JUL 1 2012 ...THUNDERSTORM DEVELOPING OVER BROWN AND NICOLLET COUNTIES THROUGH 330 PM CDT... AT 251 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF ST GEORGE. THIS STORM WAS MOVING NORTH AT 20 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ST GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4446 9465 4445 9440 4429 9454 4434 9469 TIME...MOT...LOC 1955Z 202DEG 17KT 4437 9459 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:38 PM CDT | Special Weather Statement | MPX | Martin | 52 min |
| Jul 1, 2:59 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 31 min |
| Jul 1, 3:54 PM CDT | Special Weather Statement | MPX | Sibley | 36 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 28 min |
| Jul 1, 4:14 PM CDT | Heat Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 37 hr |
| Jul 1, 4:52 PM CDT | Special Weather Statement | MPX | Renville | 23 min |
| Jul 1, 5:14 PM CDT | Special Weather Statement | MPX | Renville | 31 min |
| Jul 1, 5:18 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 27 min |
| Jul 1, 5:36 PM CDT | Special Weather Statement | MPX | Kanabec | 24 min |
| Jul 1, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 28 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.